MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-HD-22-EBUS-O-C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 upon evaluation of the returned device, it was noted that the needle was exposed from the sheath on return as the needle adjuster was not fixed in place.The needle tip was also bent at the notch on return.As per information provided: "was the needle able to be fully retracted before removing from the patient? yes" the bend can therefore be attributed to condition of device return as the needle adjuster could not be securedso needle could have advanced from sheath and become damaged.Needle adjuster was cracked, it was therefore not possible to lock the sheath adjuster in position.There were no drag marks on the inner handle at sheath or needle adjuster points.There was residue noted on the handle, needle adjuster and upper outer handle.The customer complaint was confirmed as the needle adjuster was cracked.A definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting, possible causes may be due to handling of the device or possibly contamination.Further information has been requested but not yet provided to aid in the investigation: "were there complications during the surgery.Was the device exposed to any chemicals or sample materials." prior to distribution, all echo-hd-22-ebus-o-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing record for echo-hd-22-ebus-o-c device of lot number c1286004 did not reveal any discrepancies which could have contributed to this complaint report.From the information provided, there have been no adverse effects to the patient as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Product could not be fixated."as per complaint form": the scope was into the patient into the correct position dr (b)(6) wanted to fix the sheath adjuster, the handle is broken.

Brand Name
ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6629123
Report Number3001845648-2017-00209
Device Sequence Number10975130
Product Code FCG
UDI-Device Identifier00827002342811
UDI-Public(01)00827002342811(17)191018(10)C1286004
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECHO-HD-22-EBUS-O-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/09/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2017
Initial Report FDA Received Date06/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1